Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 286, NWS Cleveland, OH

July 25, 2006Cuyahoga County, Geauga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 2006, 3:56 PM EDT for Cuyahoga County, Geauga County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2006, 3:56 PM EDT (19:56 UTC)
Expired
Jul 25, 2006, 4:45 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Cuyahoga County, OH, Geauga County, OH

The radar

The Cleveland radar (KCLE), 48 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 251956
SVRCLE
OHC035-055-252045-
/O.NEW.KCLE.SV.W.0286.060725T1956Z-060725T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUYAHOGA COUNTY IN NORTHEAST OHIO
  GEAUGA COUNTY IN NORTHEAST OHIO

* UNTIL 445 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  SOLON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE SOUTH RUSSELL...MIDDLEFIELD...  
CHESTERLAND...CHARDON AND BURTON AND EASTERN CUYAHOGA COUNTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4139 8102 4139 8151 4141 8153 4155 8153
      4156 8151 4156 8130 4158 8128 4160 8121
      4161 8102

$$

MRD
1 follow-up statement
000 
WWUS51 KCLE 252019
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
419 PM EDT TUE JUL 25 2006

OHC035-252029-
/O.CAN.KCLE.SV.W.0286.000000T0000Z-060725T2045Z/
CUYAHOGA OH-
419 PM EDT TUE JUL 25 2006


...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY IS
CANCELLED...

LAT...LON 4140 8102 4140 8137 4156 8137 4157 8128
      4162 8128 4161 8119 4164 8116 4164 8111
      4169 8109 4170 8105

$$

OHC055-252045-
/O.CON.KCLE.SV.W.0286.000000T0000Z-060725T2045Z/
GEAUGA OH-
419 PM EDT TUE JUL 25 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
GEAUGA COUNTY...


AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR AQUILLA...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURTON...
  MIDDLEFIELD...

LAT...LON 4140 8102 4140 8137 4156 8137 4157 8128
      4162 8128 4161 8119 4164 8116 4164 8111
      4169 8109 4170 8105

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:05 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 25, 3:05 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
305 PM EDT TUE JUL 25 2006

.SHORT TERM(TUESDAY THROUGH THURSDAY)...
SHOWERS AND THUNDERSTORMS WITH S/W MOVING THROUGH THE LOWER LAKES AS
WELL AS OTHER STORMS DEVELOPING ALONG LAKE BOUNDARY THIS AFTERNOON.
WILL CARRY SHOWERS/TSTMS LIKELY EARLY IN THE NE OTRW CHANCE POPS
EARLY REST OF THE AREA. ON WED CAP AND LACK OF BNDRY SHOULD LIMIT
ANY DEVELOPMENT AND WENT WITH ONLY SLIGHT CHANCE POPS MNLY
AFTERNOON...THOUGH CHC LATE DAY WEST. ANOTHER S/W ROTG THRU
WEDNESDAY NIGHT AND 8H THETAE RIDGE NOSE ACROSS AREA. WENT LIKELY
POPS W THURSDAY NIGHT...AND LKLY MAINLY NRN AREA THURSDAY MORNING.
&&

.LONG TERM(FRIDAY THROUGH TUESDAY)...
NO BIG CHANGES TO PREV LONG TERM FORECAST. UPPER LEVEL TROF OVER
GREAT LAKES/NERN U.S. AND EASTERN CANADA FLATTENS OUT SLIGHTLY
THROUGH PERIOD AS RIDGE MOVES EAST INTO CNTRL U.S.  PROBLEM
CONTINUES TO BE WITH TIMING COLD FRONT THROUGH THE AREA AND ITS
EFFECTS AS IT APPROACHES. FOR NOW FOLLOWING ALONG LINES HPC EXTENDED
GUID WITH FRONT MOVING THROUGH LATE SATURDAY EARLY SUNDAY. CONTINUE
WITH CHC SHWOWERS/TSMTS IN FORECAST PRIOR TO ITS PASSAGE. THEN
SLIGHT CHANCE OF LESS SUNDAY THROUGH TUESDAY WITH FRONT JUST SOUTH
OF THE AREA THOUGH STARTING TO MAKE A RETURN AS WARM FRONT LATE IN
PERIOD. WARM AND MUGGY 1ST PART OF THE FCST PERIOD WITH HIGHS MID
80S TO AROUND 90 THEN FALLING BACK CLOSER TO NEAR NORMAL TEMPS AFTER
FRONT PASSES.

&&

.AVIATION (18Z-18Z)...
COMPLEX OF STORM OVER LERI CONTS TO MOV E EARLY THIS AFT.  TRAILING
EDGE WILL LIKELY MOVE ACROSS KERI NEXT COUPLE OF HOURS BUT T SHOULD
REMAIN TO THE N.  UPPER LEVEL DISTURBANCE WILL DIVE SE ACROSS ERN
AREAS LATER THIS AFT.  DEWPOINTS CONT TO SLOWLY CLIMBS AND LI/S NOW
NEG 4 MUCH OF AREA AND EXPECT SCT TSRA TO DEVELOP AS THIS FEATURE
APPROACHES.  BEST CHANCES SHOULD BE FROM KCLE AND E AND THESE TAFS
WILL GET A FEW HOUR TEMPO GROUND FOR T.  LIGHT SHRA OVER NERN IN
CONT TO WEAKEN AND SHOULD NOT BE MUCH OF A PROB THIS AFT.  COULD BE
SOME MVFR FOG LATE TONIGHT BUT QUICK IMPROVEMENT WED AM AS SW FLOW
GETS GOING AGAIN.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...OUDEMAN
LONG TERM...WCR/OUDEMAN
AVIATION...KUBINA
Hazardous weather outlook, Jul 25, 5:20 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
520 AM EDT TUE JUL 25 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-261100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
520 AM EDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY. THEY
WILL CONTINUE TO BE MONITORED FOR SEVERITY POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:48 PM EDTSevere Thunderstorm WarningCLEGeauga39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.